Oklahoma, 2018Tornado and Hail in Oklahoma, May 29 to 30, 2018
May 29 to 30, 2018 · NWS OUN · 55 events in 14 counties and zones
On the evening of the 29th, storms formed along a dryline in the panhandles and a front stretching into Kansas, then moved east and southeast through Oklahoma through the night and into early morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of the 29th, storms formed along a dryline in the panhandles and a front stretching into Kansas, then moved east and southeast through Oklahoma through the night and into early morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 1:35 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 1:35 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
235 PM CDT Tue May 29 2018
.DISCUSSION...
Expect storms to develop within the next couple of hours across
northwest Oklahoma with the potential of isolated to scattered
storms south along the dryline. We will likely see some severe
storms late this afternoon and this evening. Storms in northwest
Oklahoma and southwest Kansas are expected to evolve into a storm
complex that will move east and southeast toward north central and
central Oklahoma. The latest hazardous weather outlook has our
current thinking on this evolution and expected types of severe
weather. Have likely POPs associated with this complex overnight.
Storms will likely be east of our area by 12z. We may see another
complex is expected to move across northern Oklahoma on Wednesday
evening. Otherwise, hot temperatures are expected through much of
the week with not-quite-as-hot temperatures expected by this
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 93 74 98 / 40 10 10 0
Hobart OK 70 98 73 105 / 20 0 10 0
Wichita Falls TX 74 100 77 104 / 10 0 0 0
Gage OK 65 90 66 98 / 50 0 30 10
Ponca City OK 68 91 71 93 / 70 10 70 20
Durant OK 72 93 74 95 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, May 29, 2:52 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
352 PM CDT Tue May 29 2018
OKZ004>048-050>052-TXZ083>090-301100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
352 PM CDT Tue May 29 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
There is a enhanced risk of severe thunderstorms today and tonight.
.Location...
The enhanced risk is northwest of a line from Blackwell to
Kingfisher to Fort Cobb to Erick. South and east of the enhanced
risk area, there is a slight risk of severe thunderstorms to Tulsa,
McAlester, Sulphur, Walters, and Altus. There is a marginal risk of
severe thunderstorms for the rest of Oklahoma and adjacent parts of
northern Texas.
.Timing...
The most likely time for severe storms is from 4 pm today until 3 am
Wednesday.
.Impacts...
Hail to the size of baseballs and damaging wind gusts up to 80 mph
are the primary hazards. There is a low potential for tornadoes,
mainly with isolated storms this afternoon and early evening in
western Oklahoma. There is a slight risk for excessive rainfall
which would cause flash flooding in northern, central, and
southeastern Oklahoma.
.Discussion...
A dryline will move into the eastern Oklahoma and Texas panhandles
this afternoon or early this evening. Isolated or scattered storms
will develop and move into western Oklahoma this afternoon. The most
likely area for further thunderstorm development will be in
northwestern Oklahoma, although isolated or scattered thunderstorms
may form farther south on the dryline toward southwestern Oklahoma
and adjacent parts of northern Texas.
Through the evening, storms in northwestern Oklahoma and
southwestern Kansas are expected to evolve into a storm complex that
will spread east and southeast through the enhanced risk area
through the evening and into early Wednesday morning.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations through early Wednesday.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
.Thunderstorms...
A few thunderstorms will remain possible over central, eastern,
and southeastern Oklahoma through Wednesday morning. Scattered
thunderstorms may then develop across northern Oklahoma Wednesday
night through early Thursday morning.
.Heat...
Excessively hot conditions are expected across the western half of
Oklahoma and adjacent parts of northern Texas in the second half of
the week. Daytime temperatures will range 15 to 25 degrees above
normal late-Spring values.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 29, 2:13 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
313 PM CDT TUE MAY 29 2018
OKZ004-292045-
Harper OK-
313 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
345 PM CDT...
AT 309 PM CDT, a strong thunderstorm was located 9 miles northeast of
Rosston, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9963 3683 9979 3691 9999 3700 9999
TIME...MOT...LOC 2009Z 208DEG 16KT 3694 9985
30
Special weather statement, May 29, 2:50 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
350 PM CDT TUE MAY 29 2018
OKZ004-292115-
Harper OK-
350 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR north central Harper County Until
415 PM CDT...
AT 347 PM CDT, a strong thunderstorm was located 11 miles southeast
of Acres, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9954 3687 9962 3697 9994 3700 9992
TIME...MOT...LOC 2047Z 213DEG 20KT 3697 9976
30
Event by event
40 hail, 14 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Harper
- When
- May 29, 3:05 PM CST
- Where
- Harper County, 11.75 mi N of Buffalo
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.000, -99.630
Hail, Harper
- When
- May 29, 3:39 PM CST
- Where
- Harper County, 11.11 mi N of Buffalo
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.990, -99.610
Hail, Harper
- When
- May 29, 3:45 PM CST
- Where
- Harper County, 11.05 mi N of Buffalo
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.990, -99.630
Hail, Harper
- When
- May 29, 4:10 PM CST
- Where
- Harper County, 10.88 mi NNE of Buffalo
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.970, -99.540
Report via spotter network.
Hail, Woods
- When
- May 29, 4:46 PM CST
- Where
- Woods County, 11.86 mi NW of Camp Houston
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.940, -99.260
Report via spotter network.
Hail, Woods
- When
- May 29, 4:50 PM CST
- Where
- Woods County, 9.13 mi WNW of Camp Houston
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.880, -99.260
Hail, Woods
- When
- May 29, 5:04 PM CST
- Where
- Woods County, 7.48 mi WNW of Camp Houston
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -99.250
Hail, Woods
- When
- May 29, 5:04 PM CST
- Where
- Woods County, 2.15 mi NNW of Camp Houston
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -99.130
Hail, Woods
- When
- May 29, 5:19 PM CST
- Where
- Woods County, 0.89 mi NE of Camp Houston
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.820, -99.110
Hail, Woods
- When
- May 29, 5:30 PM CST
- Where
- Woods County, 0.69 mi N of Camp Houston
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.820, -99.120
Hail, Harper
- When
- May 29, 5:39 PM CST
- Where
- Harper County, 7.74 mi W of Buffalo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.830, -99.770
Thunderstorm Wind, Woodward
- When
- May 29, 5:45 PM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
Thunderstorm Wind, Woodward
- When
- May 29, 6:05 PM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
Hail, Woods
- When
- May 29, 6:15 PM CST
- Where
- Woods County, 7.97 mi NW of Waynoka
- Measured
- 2.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.680, -98.970
Thunderstorm Wind, Woods
- When
- May 29, 6:25 PM CST
- Where
- Woods County, 3.1 mi WNW of Hopeton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.710, -98.720
Tornado, Woods
- When
- May 29, 6:25 PM CST to 6:31 PM CST
- Where
- Woods County, 0.34 mi S of Waynoka to 2.68 mi SSE of Waynoka
- Rating
- EF1
- Path length
- 2.5 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.585, -98.879
A weak tornado caused intermittent damage from the north side of Waynoka to an area about 2.5 miles south-southeast of Waynoka. A historic (but unoccupied) hotel, The Eastman Building, on the north side of Waynoka was unroofed as the tornado developed. Damage in Waynoka was mainly tree damage with a few downed trees and lot of small limbs. The tornado dissipated about 2.5 miles south-southeast of Waynoka.
Hail, Woods
- When
- May 29, 6:39 PM CST
- Where
- Woods County, 0.69 mi N of Waynoka
- Measured
- 1.26 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.600, -98.880
Hail, Beckham
- When
- May 29, 6:47 PM CST
- Where
- Beckham County, 4.72 mi SSW of New Liberty
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.300, -99.760
Hail, Woods
- When
- May 29, 6:49 PM CST
- Where
- Woods County, 7.5 mi ESE of Waynoka
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 36.540, -98.760
Thunderstorm Wind, Woods
- When
- May 29, 6:50 PM CST
- Where
- Woods County, 3.1 mi WNW of Hopeton
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.710, -98.720
Hail, Woods
- When
- May 29, 6:55 PM CST
- Where
- Woods County, 10.31 mi ESE of Waynoka
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.530, -98.710
Thunderstorm Wind, Beckham
- When
- May 29, 7:00 PM CST
- Where
- Beckham County, 4.19 mi ESE of Erick
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.190, -99.800
Hail, Beckham
- When
- May 29, 7:05 PM CST
- Where
- Beckham County, Erick
- Measured
- 3.26 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.210, -99.870
Hail, Beckham
- When
- May 29, 7:08 PM CST
- Where
- Beckham County, 2.07 mi S of Erick
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.180, -99.870
Hail, Beckham
- When
- May 29, 7:08 PM CST
- Where
- Beckham County, 1.69 mi W of Erick
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.210, -99.900
Hail, Alfalfa
- When
- May 29, 7:10 PM CST
- Where
- Alfalfa County, 1.11 mi W of Carmen
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.580, -98.480
Hail, Beckham
- When
- May 29, 7:13 PM CST
- Where
- Beckham County, 4.15 mi S of New Liberty
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.300, -99.720
Thunderstorm Wind, Beckham
- When
- May 29, 7:15 PM CST
- Where
- Beckham County, 4.19 mi ESE of Erick
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.190, -99.800
Hail, Beckham
- When
- May 29, 7:25 PM CST
- Where
- Beckham County, 0.56 mi E of Sayre
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.300, -99.630
Thunderstorm Wind, Beckham
- When
- May 29, 7:26 PM CST
- Where
- Beckham County, 2.82 mi E of Delhi
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -99.630
Hail, Woodward
- When
- May 29, 7:48 PM CST
- Where
- Woodward County, Mooreland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.440, -99.210
Hail, Major
- When
- May 29, 7:55 PM CST
- Where
- Major County, 0.56 mi E of Ringwood
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.380, -98.240
Hail, Woodward
- When
- May 29, 7:55 PM CST
- Where
- Woodward County, Mooreland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.440, -99.210
Hail, Major
- When
- May 29, 8:02 PM CST
- Where
- Major County, 0.56 mi E of Ringwood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.380, -98.240
Hail, Major
- When
- May 29, 8:05 PM CST
- Where
- Major County, 1.77 mi NW of Ringwood
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.400, -98.270
Hail, Beckham
- When
- May 29, 8:15 PM CST
- Where
- Beckham County, 4.15 mi N of Carter
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -99.500
Thunderstorm Wind, Washita
- When
- May 29, 8:24 PM CST
- Where
- Washita County, 3.96 mi WNW of Bessie
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.410, -99.050
Hail, Garfield
- When
- May 29, 8:24 PM CST
- Where
- Garfield County, Lahoma
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.390, -98.090
Thunderstorm Wind, Grant
- When
- May 29, 8:25 PM CST
- Where
- Grant County, 1.77 mi SW of Medford
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.790, -97.750
Hail, Garfield
- When
- May 29, 8:43 PM CST
- Where
- Garfield County, 3.47 mi SE of Lahoma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.360, -98.040
Hail, Kiowa
- When
- May 29, 8:46 PM CST
- Where
- Kiowa County, 1.49 mi SSE of Hobart
- Measured
- 1.3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.010, -99.090
Hail, Garfield
- When
- May 29, 8:46 PM CST
- Where
- Garfield County, Enid
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -97.880
Thunderstorm Wind, Garfield
- When
- May 29, 8:46 PM CST
- Where
- Garfield County, Enid
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -97.880
Hail, Garfield
- When
- May 29, 8:50 PM CST
- Where
- Garfield County, 2.23 mi E of (End)vance Afb Enid
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.340, -97.880
Hail, Kiowa
- When
- May 29, 8:51 PM CST
- Where
- Kiowa County, 0.57 mi E of Hobart
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -99.090
Thunderstorm Wind, Kay
- When
- May 29, 8:55 PM CST
- Where
- Kay County, 0.69 mi N of Blackwell Tonkawa Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.750, -97.350
Hail, Alfalfa
- When
- May 29, 9:50 PM CST
- Where
- Alfalfa County, 3.65 mi S of Goltry
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.478, -98.140
Hail, Garfield
- When
- May 29, 10:15 PM CST
- Where
- Garfield County, 2.15 mi SSW of Carrier
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -98.030
Hail, Garfield
- When
- May 29, 10:17 PM CST
- Where
- Garfield County, 1.11 mi E of Lahoma
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.390, -98.070
Hail, Garfield
- When
- May 29, 10:19 PM CST
- Where
- Garfield County, Lahoma
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.390, -98.090
Hail, Comanche
- When
- May 29, 10:19 PM CST
- Where
- Comanche County, 0.57 mi E of Cache
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -98.620
Thunderstorm Wind, Comanche
- When
- May 29, 10:55 PM CST
- Where
- Comanche County, Elgin
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.780, -98.290
Thunderstorm Wind, Stephens
- When
- May 29, 11:09 PM CST
- Where
- Stephens County, 0.69 mi S of Marlow
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.640, -97.960
Thunderstorm Wind, Stephens
- When
- May 29, 11:30 PM CST
- Where
- Stephens County, 6.64 mi SW of Lake Fuqua Dam
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -97.750
Hail, Bryan
- When
- May 30, 5:51 AM CST
- Where
- Bryan County, 4.49 mi SW of Armstrong
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -96.390
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, May 29, 20181 death · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2018$1.6 million · 1.5 in hail · 11 events
- Hail and Damaging Winds in Minnesota, May 29, 20183 injured · $155,000 · 1.25 in hail · 25 events
- Flash Flooding and Flooding in North Carolina, May 29 to 31, 2018$669,000 · 15 events
- Tornado and Hail in Iowa, May 29, 2018$300,000 · EF0 · 21 events
- Damaging Winds and Lightning Strike in Tennessee, May 29 to 30, 2018$129,000 · 50 kt wind · 16 events
- Hail and Damaging Winds in Kansas, May 29, 20182.75 in hail · 28 events
- Hail and Damaging Winds in Minnesota, May 29, 201850 kt wind · 16 events
- Tornadoes and Hail in Texas, May 29, 2018EF0 · 15 events
- Flash Flooding and Tropical Depression in Alabama, May 29 to 30, 201813 events
- Hail and Damaging Winds in Minnesota, May 29, 2018$2,000 · 2 in hail · 13 events
- Hail in Minnesota, May 29, 2018$2,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756818, 756820, 756821, 756822, 756823, 758286, 758287, 758288, 758289, 758290, 758291, 758292, 758293, 758294, 758295, 759345, 758296, 758297, 758298, 758299, 758300, 758301, 758302, 758304, 758305, 758306, 758307, 758308, 758309, 758310, 758311, 758312, 758313, 758314, 758315, 758316, 758317, 758318, 758319, 758320, and more.